MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION KNEE; INSERT, STD., PRIMARY, SIZE8 9MM CM

ENCORE MEDICAL, L.P. FOUNDATION KNEE; INSERT, STD., PRIMARY, SIZE8 9MM CM
Catalog Number 385-09-508
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital retains for 2-4 weeks.
 
Event or Problem Description
Revision surgery - the patient presented at surgeons office with complaint of instability in his knee.The surgeon decided to do a poly swap from a standard cruciate retaining (cr) to an ultra congruent insert.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient had knee instability.The in-vivo length of patient service for the implant was 5.2 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was kept by the hospital for 2 to 4 weeks and has not made available to (b)(4) for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for this event was the patient had knee instability.The root cause for the instability was not reported.The scope of this investigation is limited without having the parts available to (b)(4) for evaluation.Other conditions, root cause, relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION KNEE
Common Device Name
INSERT, STD., PRIMARY, SIZE8 9MM CM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6549666
Report Number1644408-2017-00315
Device Sequence Number11007635
Product Code JWH
UDI-Device Identifier00888912117760
UDI-Public(01)00888912117760
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K000590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Catalogue Number385-09-508
Device Lot Number59601253
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;